Alternative Names Swollen gums; Gingival swelling Home Care Improve your nutrition if it is poor. Avoid gum irritants such as commercial mouthwashes, alcohol, and tobacco. Change your toothpaste brand and avoid using mouthwashes if your swollen gums are caused by sensitivity to toothpaste or mouthwash. Use good oral hygiene . See a periodontist or dentist at least every 6 months. If your swollen gums are caused by a reaction to a drug, talk to your doctor about using a different type of medication. Never change medications without first talking to your doctor. Call your health care provider if Swelling is severe, persistent, or is accompanied by other unexplained symptoms Discomfort is associated with swelling What to expect at your health care provider's office The dentist will examine your mouth, teeth, and gums. You will be asked questions about your medical history and symptoms, such as: Quality
Do your gums bleed ? Time pattern
Did the swelling begin recently? Are they always swollen? Does th...
Dr. I have throat pain, hoarseness and an earache that won't go away. I do suffer from heartburn. Can the throat and ear pain be a result of GERD?
While it is not uncommon for gastroesophageal reflux disease to cause sore throat and hoarseness as well as ear pain and even ear infections, other more serious conditions need to be excluded. You can try maximizing treatment of acid reflux with twice a day proton pump inhibitors. If your symptoms resolve completely, then it is likely a result of gastroesophageal reflux. If however, they persist, then evaluation with an ear nose and throat physician to rule out throat cancer is recommended.
I have been taking Aciphex for acid reflux and have developed severe headaches. Can I try other proton pump inhibitors?
All of the proton pump inhibitors (Aciphex, Prevacid, Protonix, Nexium, Prilosec, Zegerid and Omeprazole) have about a 5% incidence of causing headaches. If one of the drugs causes headaches, it doesn't mean that th...
It's great to see that The New York Academy of Sciences is holding a seminar on osteonecrosis of the jaw, a painful disease in the teeth and gums that has been linked to bisphosphonate use. While the illness has been especially associated with intravenous bisphosphonates most often used for cancer patients, the widespread use of oral bisphosphonates to combat osteoporosis and osteopenia makes this a relevant issue for the bone loss community as well. The info is at http://www.nyas.org/events/eventDetail.asp?eventID=8739&date=5%2F19%2F2007+8%3A30%3A00+AM and I was particularly glad that it says "all healthcare professionals are urged to attend." It is important to learn all we can about the risks (as well as advantages) of any medication we take, and I hope that this meeting keeps the spotlight on this issue and encourages those researching this rare but dangerous side effect of bisphosphonate medication.
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.